# SDR 2011FA0000391

- Difficulty date: June 22, 2011
- Submitted: June 22, 2011
- Operation: General aviation
- Aircraft: N911VS
- Make and model: Bell 407
- Aircraft serial: 53650
- Aircraft time: 3,831 hours, 6,029 cycles
- System (JASC): 2460 · DC Power Distribution System
- Part: Relay
- Part number: SM20ACD300A21
- Condition: Unserviceable
- Location: Dc Power
- Stage of operation: CR
- How discovered: O
- Nature of condition: H
- Precautionary procedure: O

## Discrepancy

WHILE ENROUTE, ATTEMPT WAS MADE TO START SEARCHLIGHT.  UPON NOTICING SEARCHLIGHT DID NOT LIGHT OFF, CHECKED INSTRUMENTS AND FOUND VOLTMETER BELOW 25VDC. ATTEMPT WAS MADE TO RESET GEN WITH NO SUCCESS, NOTICED AMMETER AT ZERO, RETURNED TO AIRPORT WITHOUT INCIDENT. NEXT MORNING INSPECTED AND PERFORMED GROUND RUN TO TROUBLESHOOT SYSTEM, FOUND GEN OUTPUT AT 28VDC, NO AMPERAGE, AND NO GEN FAULT MASTER CAUTION LIGHT ILLIMINATED.  THESE INDICATORS LED TO BELIEVE THE GEN RELAY AT FAULT.  ACCESS WAS MADE TO DC POWER PANEL FS 155 AND NOTICED DISCOLORATION OF THE COVER.  REMOVED COVER AND FOUND WIRE P20A12 BETWEEN  2K3 GEN RLY AND 15A CIRCUIT BREAKER 2CB6, "GEN FIELD" HAD MELTED INSULATION AT THE BUSS BAR, AND WIRE D10A22 BETWEEN 5A CIRCUIT BREAKER 2CB2 "AMMETER" AND  2R1 SHUNT TO HAVE A MELTED WIRE TERMINAL AT THE SHUNT. NEITHER CB HAD OPENED.
